Alert archive / Virginia / High Wind Warnings in 2006
High Wind Warning 2, NWS Wakefield, VA
NWS Wakefield, VA issued this high wind warning at Sep 1, 2006, 10:55 AM EDT for 7 counties in Virginia; 4 counties in Maryland. It was in force for 13 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 1, 2006, 10:55 AM EDT (14:55 UTC)
- Expired
- Sep 2, 2006, 12:00 AM EDT
- In force
- 13 hr
- Issued by
- NWS Wakefield, VA
Counties Dorchester County, MD, Somerset County, MD, Wicomico County, MD, Worcester County, MD, Accomack County, VA, Gloucester County, VA, Lancaster County, VA, Mathews County, VA, Middlesex County, VA, Northampton County, VA, Northumberland County, VA
The radar
The Dover AFB radar (KDOX), 124 km from the middle of the area, began a volume at 14:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 3:00 PM EDT | FLASH FLOOD | Harmony Village, VA | ROUTE 33 AT ROUTES 620 AND 625 FLOODED. |
| Sep 1, 3:00 PM EDT | FLASH FLOOD | Maryus, VA | MARYUS ROAD FLOODED. |
| Sep 1, 3:00 PM EDT | FLASH FLOOD | New Point, VA | ROUTE 14 AT ROUTE 600 FLOODED. |
| Sep 1, 4:00 PM EDT | FLASH FLOOD | 2 S Pungoteague, VA | ROUTES 609 AND 614 FLOODED. |
| Sep 1, 5:00 PM EDT | FLASH FLOOD | Lottsburg, VA | ROUTE 624 FLOODED. |
| Sep 1, 5:00 PM EDT | FLASH FLOOD | White Stone, VA | ROUTE 695 FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 2.9 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 466 m²/s²
- 0-3 km storm-relative helicity
- 675 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KAKQ 011455 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 1055 AM EDT FRI SEP 1 2006 ...VERY STRONG WINDS EXPECTED TODAY ACROSS PORTIONS OF EASTERN... SOUTHEAST VIRGINIA...LOWER MARYLAND AND NORTHEAST NORTH CAROLINA... VAZ077-078-084>086-091-094-099-100-011800- /O.NEW.KAKQ.HW.W.0002.060901T1455Z-060901T1800Z/ /O.EXT.KAKQ.WI.Y.0005.060901T1800Z-060901T2200Z/ NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-YORK- NEWPORT NEWS/HAMPTON-ACCOMACK-NORTHAMPTON VA- INCLUDING THE CITIES OF...POQUOSON...NEWPORT NEWS...HAMPTON... CHINCOTEAGUE...WALLOPS ISLAND...MELFA...EASTVILLE 1055 AM EDT FRI SEP 1 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...WIND ADVISORY NOW IN EFFECT FROM 2 PM TO 6 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. THE WIND ADVISORY IS NOW IN EFFECT FROM 2 PM TO 6 PM EDT THIS AFTERNOON. TROPICAL STORM ERNESTO MADE LANDFALL NEAR CAPE FEAR NORTH CAROLINA LATE THURSDAY NIGHT...AND ITS REMNANTS WILL CONTINUE TO TRACK ACROSS THE REGION THROUGH THIS AFTERNOON. FOR THE VIRGINIA EASTERN SHORE...AND COUNTIES IN THE PENINSULA AND NORTHERN NECK ADJACENT TO THE BAY...SUSTAINED WINDS WILL BE 35 TO 50 MPH...WITH GUSTS IN EXCESS OF 60 MPH. THESE WINDS WILL CONTINUE THROUGH 2 PM EDT. FROM 2 PM THROUGH 6 PM...THE WINDS WILL THEN DECREASE TO BETWEEN 25 TO 40 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MDZ025-012100- /O.NEW.KAKQ.HW.W.0002.060901T1455Z-060901T2100Z/ /O.EXT.KAKQ.WI.Y.0005.060901T2100Z-060901T2200Z/ MARYLAND BEACHES- INCLUDING THE CITY OF...OCEAN CITY 1055 AM EDT FRI SEP 1 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...WIND ADVISORY NOW IN EFFECT FROM 5 PM TO 6 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. THE WIND ADVISORY IS NOW IN EFFECT FROM 5 PM TO 6 PM EDT THIS AFTERNOON. TROPICAL STORM ERNESTO MADE LANDFALL NEAR CAPE FEAR NORTH CAROLINA LATE THURSDAY NIGHT...AND ITS REMNANTS WILL CONTINUE TO TRACK ACROSS THE REGION THROUGH THIS AFTERNOON. FOR OCEAN CITY...SUSTAINED WINDS WILL INCREASE TO BETWEEN 35 TO 45 MPH...WITH GUSTS UP TO 60 MPH. THESE WINDS WILL CONTINUE THROUGH 5 PM EDT...BEFORE THE WINDS DECREASE TO BETWEEN 25 TO 35 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MDZ021>023-VAZ072>076-081>083-012200- /O.EXA.KAKQ.WI.Y.0005.000000T0000Z-060901T2200Z/ DORCHESTER-WICOMICO-SOMERSET-KING WILLIAM-KING AND QUEEN-ESSEX- WESTMORELAND-RICHMOND-PRINCE GEORGE-CHARLES CITY-NEW KENT- INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD... PRINCESS ANNE...TAPPAHANNOCK...PETERSBURG...HOPEWELL 1055 AM EDT FRI SEP 1 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. TROPICAL STORM ERNESTO MADE LANDFALL NEAR CAPE FEAR NORTH CAROLINA LATE THURSDAY NIGHT...AND ITS REMNANTS WILL TRACK ACROSS THE REGION THIS AFTERNOON. THROUGH 6 PM EDT...THE WINDS WILL CONTINUE BETWEEN 25 TO 35 MPH... WITH GUSTS UP TO 45 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MDZ024-NCZ012>017-030>032-102-VAZ087>090-092-093-095>098-012200- /O.CON.KAKQ.WI.Y.0005.000000T0000Z-060901T2200Z/ INLAND WORCESTER-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN- INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK- GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-ISLE OF WIGHT- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- INCLUDING THE CITIES OF...SNOW HILL...MARGARETTSVILLE...AHOSKIE... ELIZABETH CITY...EDENTON...COROLLA...EMPORIA...WAKEFIELD... WILLIAMSBURG...FRANKLIN 1055 AM EDT FRI SEP 1 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... TROPICAL STORM ERNESTO MADE LANDFALL NEAR CAPE FEAR NORTH CAROLINA LATE THURSDAY NIGHT...AND ITS REMNANTS WILL TRACK ACROSS THE REGION THIS AFTERNOON. THROUGH 6 PM EDT...SUSTAINED WINDS WILL CONTINUE BETWEEN 25 TO 35 MPH...WITH GUSTS UP TO 50 MPH ALONG THE IMMEDIATE COAST. THESE STRONG WINDS WILL CONTINUE THROUGH THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BROWN
4 follow-up statements
000 WWUS71 KAKQ 011810 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 210 PM EDT FRI SEP 1 2006 ...VERY STRONG WINDS EXPECTED THIS AFTERNOON ACROSS PORTIONS OF EASTERN... SOUTHEAST VIRGINIA...LOWER MARYLAND AND NORTHEAST NORTH CAROLINA... VAZ077-078-084>086-091-094-012200- /O.EXP.KAKQ.HW.W.0002.000000T0000Z-060901T1800Z/ /O.CON.KAKQ.WI.Y.0005.000000T0000Z-060901T2200Z/ NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-YORK- NEWPORT NEWS/HAMPTON- INCLUDING THE CITIES OF...POQUOSON...NEWPORT NEWS...HAMPTON 210 PM EDT FRI SEP 1 2006 ...HIGH WIND WARNING HAS EXPIRED... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. WINDS WILL CONTINUE FROM 25 TO 35 MPH WITH HIGHER GUSTS THROUGH THROUGH 6 PM. A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ VAZ099-100-012200- /O.UPG.KAKQ.WI.Y.0005.000000T0000Z-060901T2200Z/ /O.EXB.KAKQ.HW.W.0002.000000T0000Z-060901T2200Z/ ACCOMACK-NORTHAMPTON VA- INCLUDING THE CITIES OF...CHINCOTEAGUE...WALLOPS ISLAND...MELFA... EASTVILLE 210 PM EDT FRI SEP 1 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. FOR THE VIRGINIA EASTERN SHORE...SUSTAINED EAST WINDS OF 35 TO 50 MPH CAN BE EXPECTED...WITH GUSTS UP TO 60 MPH. THESE WINDS WILL CONTINUE THROUGH 6 PM EDT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MDZ025-012200- /O.UPG.KAKQ.WI.Y.0005.060901T2100Z-060901T2200Z/ /O.EXT.KAKQ.HW.W.0002.000000T0000Z-060901T2200Z/ MARYLAND BEACHES- INCLUDING THE CITY OF...OCEAN CITY 210 PM EDT FRI SEP 1 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. FOR OCEAN CITY...SUSTAINED EAST WINDS OF 35 TO 50 MPH CAN BE EXPECTED...WITH GUSTS UP TO 60 MPH. THESE WINDS WILL CONTINUE THROUGH 6 PM EDT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MDZ021>024-NCZ012>017-030>032-102-VAZ072>076-081>083-087>090-092- 093-095>098-012200- /O.CON.KAKQ.WI.Y.0005.000000T0000Z-060901T2200Z/ DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-NORTHAMPTON NC- HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN- PERQUIMANS-OUTER BANKS CURRITUCK-KING WILLIAM-KING AND QUEEN- ESSEX-WESTMORELAND-RICHMOND-PRINCE GEORGE-CHARLES CITY-NEW KENT- GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-ISLE OF WIGHT- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD... PRINCESS ANNE...SNOW HILL...MARGARETTSVILLE...AHOSKIE... ELIZABETH CITY...EDENTON...COROLLA...TAPPAHANNOCK...PETERSBURG... HOPEWELL...EMPORIA...WAKEFIELD...WILLIAMSBURG...FRANKLIN 210 PM EDT FRI SEP 1 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...WITH SUSTAINED WINDS 25 TO 35 MPH...WITH GUSTS UP TO 50 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BROWN
000 WWUS71 KAKQ 012045 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 445 PM EDT FRI SEP 1 2006 ...VERY STRONG WINDS EXPECTED THIS EVENING ACROSS PORTIONS OF EASTERN VIRGINIA...AND THE LOWER MARYLAND EASTERN SHORE... NCZ012>017-030>032-102-VAZ072-081>083-087>098-012145- /O.CAN.KAKQ.WI.Y.0005.000000T0000Z-060901T2200Z/ NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-KING WILLIAM- PRINCE GEORGE-CHARLES CITY-NEW KENT-GREENSVILLE-SUSSEX-SURRY- JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- INCLUDING THE CITIES OF...MARGARETTSVILLE...AHOSKIE... ELIZABETH CITY...EDENTON...COROLLA...PETERSBURG...HOPEWELL... EMPORIA...WAKEFIELD...WILLIAMSBURG...POQUOSON...FRANKLIN... NEWPORT NEWS...HAMPTON 445 PM EDT FRI SEP 1 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE WIND ADVISORY...ALTHOUGH WINDS WILL STILL GUST UP TO 40 MPH THROUGH THE EARLY EVENING HOURS. $$ MDZ024-020000- /O.UPG.KAKQ.WI.Y.0005.000000T0000Z-060901T2200Z/ /O.EXB.KAKQ.HW.W.0002.000000T0000Z-060902T0000Z/ INLAND WORCESTER- INCLUDING THE CITY OF...SNOW HILL 445 PM EDT FRI SEP 1 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. THROUGH 8 PM...EAST WINDS OF 35 TO 45 MPH...WITH A FEW GUSTS UP TO 60 MPH CAN BE EXPECTED...ACROSS INLAND WORCESTER COUNTY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MDZ025-VAZ099-100-020000- /O.EXT.KAKQ.HW.W.0002.000000T0000Z-060902T0000Z/ MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA- INCLUDING THE CITIES OF...OCEAN CITY...CHINCOTEAGUE... WALLOPS ISLAND...MELFA...EASTVILLE 445 PM EDT FRI SEP 1 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING. FOR THE VIRGINIA EASTERN SHORE AND UP TO OCEAN CITY...SUSTAINED EAST WINDS OF 35 TO 50 MPH CAN BE EXPECTED...WITH GUSTS UP TO 60 MPH. THESE WINDS WILL CONTINUE THROUGH 8 PM EDT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MDZ021>023-VAZ073>078-084>086-020000- /O.EXT.KAKQ.WI.Y.0005.000000T0000Z-060902T0000Z/ DORCHESTER-WICOMICO-SOMERSET-KING AND QUEEN-ESSEX-WESTMORELAND- RICHMOND-NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS- INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD... PRINCESS ANNE...TAPPAHANNOCK 445 PM EDT FRI SEP 1 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... FOR PORTIONS OF INLAND MARYLAND AND EASTERN VIRGINIA...WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 55 MPH CAN BE EXPECTED THROUGH 8 PM. A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BROWN
000 WWUS71 KAKQ 012215 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 615 PM EDT FRI SEP 1 2006 ...VERY STRONG WINDS EXPECTED THIS EVENING ACROSS PORTIONS OF EASTERN VIRGINIA...AND THE LOWER MARYLAND EASTERN SHORE... MDZ021>023-020400- /O.UPG.KAKQ.WI.Y.0005.000000T0000Z-060902T0000Z/ /O.EXB.KAKQ.HW.W.0002.000000T0000Z-060902T0400Z/ DORCHESTER-WICOMICO-SOMERSET- INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD... PRINCESS ANNE 615 PM EDT FRI SEP 1 2006 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT. FOR THE INLAND MARYLAND COUNTIES INCLUDING DORCHESTER...WICOMICO..AND SOMERSET...EAST WINDS OF 35 TO 45 MPH...WITH A FEW GUSTS AROUND 60 MPH WILL CONTINUE UNTIL MIDNIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MDZ024-025-VAZ099-100-020400- /O.EXT.KAKQ.HW.W.0002.000000T0000Z-060902T0400Z/ INLAND WORCESTER-MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA- INCLUDING THE CITIES OF...SNOW HILL...OCEAN CITY...CHINCOTEAGUE... WALLOPS ISLAND...MELFA...EASTVILLE 615 PM EDT FRI SEP 1 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... FOR THE VIRGINIA EASTERN SHORE AND UP TO OCEAN CITY...SUSTAINED EAST WINDS OF 35 TO 50 MPH CAN BE EXPECTED...WITH GUSTS IN EXCESS OF 60 MPH. THESE WINDS WILL CONTINUE THROUGH MIDNIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ VAZ073>078-084>086-020400- /O.EXT.KAKQ.WI.Y.0005.000000T0000Z-060902T0400Z/ KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND- LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS- INCLUDING THE CITY OF...TAPPAHANNOCK 615 PM EDT FRI SEP 1 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE WIND ADVISORY HAS BEEN EXTENDED UNTIL MIDNIGHT EDT TONIGHT. FOR THE NORTHERN NECK AND MIDDLE PENINSULA COUNTIES OF EASTERN VIRGINIA...EAST WINDS OF 30 TO 35 MPH...WITH GUSTS UP TO 50 MPH ARE EXPECTED TO CONTINUE UNTIL MIDNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BROWN
000 WWUS71 KAKQ 020404 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 1204 AM EDT SAT SEP 2 2006 MDZ021>025-VAZ099-100-020515- /O.EXP.KAKQ.HW.W.0002.000000T0000Z-060902T0400Z/ DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- ACCOMACK-NORTHAMPTON VA- INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD... PRINCESS ANNE...SNOW HILL...OCEAN CITY...CHINCOTEAGUE... WALLOPS ISLAND...MELFA...EASTVILLE 1204 AM EDT SAT SEP 2 2006 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. EAST TO SOUTHEAST WINDS 20 TO 30 MPH WILL CONTINUE OVERNIGHT. $$ VAZ073>078-084>086-020515- /O.EXP.KAKQ.WI.Y.0005.000000T0000Z-060902T0400Z/ KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND- LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS- INCLUDING THE CITY OF...TAPPAHANNOCK 1204 AM EDT SAT SEP 2 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. EAST TO SOUTHEAST WINDS 20 TO 30 MPH WILL CONTINUE OVERNIGHT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this high wind warning went out at Sep 1, 5:52 AM EDT, 5 hours 3 minutes earlier.
Area forecast discussion, Sep 1, 5:52 AM EDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
552 AM EDT FRI SEP 1 2006
.SHORT TERM /TODAY THROUGH SATURDAY NIGHT/...
ERNESTO WILL LIFT THRU E/CNTRL NC AND VA THIS MRNG THRU THIS AFTN
BEFORE MVNG N OF THE ENTIRE CWA TNGT. BANDS OF HVY RAIN WILL MOVE
ACRS THE REGION THRU THIS AFTN INTO THIS EVENG...WITH THE
POSSIBILITY OF ISLTD TORNADOES OVR ERN PORTIONS OF THE AREA.
FLOODING A BIG CONCERN TDY INTO TNGT...AS MANY LOCATIONS CUD
RECEIVE RAINFALL AMTS OF 4 TO 8 INCHES. CONDITIONS CALM DWN OVRNGT
AS THE STORM AND ASSOC HVY RAINS LIFT N OF THE AREA. THE REMAINDER
OF THE WKND WILL BE PRTLY SNY WITH MAX TEMPS RANGING FM THE UPR
70S TO MID 80S...AND JUST SLGT/SML CHCS FOR SHRAS OR TSRAS.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
LINGERING FRNTL BDNRY JUST OFF THE CST AND AN APPROACHING UPR LO
FM THE W...WILL RESULT IN GENERALLY PRTLY CLDY SKY WITH CHCS FOR
SHRAS AND TSRAS MON THRU THU. MAX TEMPS RANGING FM THE UPR 70S TO
MID 80S.
&&
.HYDROLOGY...
MODERATE AND HEAVY RAINS FROM ERNESTO WILL LIKELY CAUSE URBAN...
SMALL STREAM AND FLASH FLOODING IN SOME LOCATIONS THROUGHOUT THE
DAY. THE GOOD NEWS IS THAT QPF IS A LITTLE LOWER THAN BEFORE SO IT
WILL LESSEN THE RIVER FLOOD THREAT SOMEWHAT. AT PRESENT...NO RIVER
FLOOD WARNINGS HAVE BEEN ISSUED...BUT THE RIVERS ARE BEING MONITORED
CLOSELY AND WARNINGS MAY BE ISSUED LATER THIS MORNING AS THE STORM
CONTINUES TO MOVE NORTH.
&&
.AVIATION...
CIGS AND VSBYS BOUNCING BETWEEN MVFR AND LIFR FOR MUCH OF
TDY...WITH CONDS IMPROVING TO MVFR TO VFR TWD SAT MORNG.
&&
.MARINE...
GALE WRNGS INTO THIS EVENG EVERYWHERE DUE TO ERNESTO AND STRNG HI
PRES TO THE N. MINOR TIDAL FLOODING POSSIBLE THIS AFTN AND
EVENG...WITH TIDAL DEPARTURES EXPECTED TO BE UP TO 2 FT ABV NORMAL
ALNG THE CST AND UP TO 2.5 FT OVR THE CHES BAY.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH FOR MDZ021>025 UNTIL 2 AM SATURDAY.
...HIGH SURF ADVISORY FOR MDZ025 UNTIL 6 AM SATURDAY.
...WIND ADVISORY FOR MDZ024-025 UNTIL 6 PM FRIDAY.
NC...FLASH FLOOD WATCH FOR NCZ012>017-030>032-102 UNTIL 8 PM FRIDAY.
...WIND ADVISORY FOR NCZ012>017-030>032-102 UNTIL 6 PM FRIDAY.
...HIGH SURF ADVISORY FOR NCZ102 UNTIL 10 PM FRIDAY.
VA...FLASH FLOOD WATCH FOR VAZ048-049-062>064-072>078-085-099 UNTIL
2 AM SATURDAY.
...FLASH FLOOD WATCH FOR VAZ060-061-065>071-079>084-086>098-100
UNTIL 8 PM FRIDAY.
...WIND ADVISORY FOR VAZ077-078-084>100 UNTIL 6 PM FRIDAY.
...HIGH SURF ADVISORY FOR VAZ098 UNTIL 10 PM FRIDAY.
...HIGH SURF ADVISORY FOR VAZ099-100 UNTIL 6 AM SATURDAY.
MARINE...GALE WARNING FOR ANZ630>633 UNTIL 6 PM FRIDAY.
...SMALL CRAFT ADVISORY FOR ANZ630-631-633 FROM 6 PM FRIDAY TO 6
AM SATURDAY.
...SMALL CRAFT ADVISORY FOR ANZ632 FROM 6 PM FRIDAY TO NOON
SATURDAY.
...GALE WARNING FOR ANZ650-652-654-656-658 UNTIL MIDNIGHT
SATURDAY.
...SMALL CRAFT ADVISORY FOR ANZ650-652-654 FROM MIDNIGHT SATURDAY
TO MIDNIGHT SUNDAY.
...SMALL CRAFT ADVISORY FOR ANZ656-658 FROM MIDNIGHT SATURDAY TO
6 PM SATURDAY.
&&
SHORT TERM/LONG TERM...GINGRICH
AVIATION...CURRY
MARINE...HURLEY
HYDROLOGY...LYNCHHazardous weather outlook, Sep 1, 6:00 AM EDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 600 AM EDT FRI SEP 01 2006 ANZ630>632-650-652-654-656-658- MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-021030- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY- COASTAL WATERS FROM FENWICK ISLAND TO CHINCOTEAGUE OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT TO NC-VA BORDER OUT 20 NM- COASTAL WATERS FROM NC-VA BORDER TO CURRITUCK BEACH LIGHT OUT 20 NM- ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA- CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC- CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC- ESSEX VA-FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA- GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD- ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA- LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA- MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA- NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC- NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC- POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA- SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA- VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-WICOMICO MD- YORK VA- 600 AM EDT FRI SEP 01 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA... NORTHEAST NORTH CAROLINA AND THE EASTERN MARYLAND SHORE. .DAY ONE...TODAY AND TONIGHT... THE REMNANTS OF ERNESTO WILL LIFT NORTH ACROSS THE REGION TODAY INTO TONIGHT. HEAVY RAINS ASSOCIATED WITH THE STORM WILL AFFECT THE ENTIRE AREA...WITH A FLASH FLOOD WATCH IN EFFECT INTO TONIGHT. THE THREAT OF TORNADOES WILL CONTINUE INTO THIS AFTERNOON FOR EASTERN AND SOUTHEAST VIRGINIA...AND NORTHEAST NORTH CAROLINA. GALE WARNINGS ARE IN EFFECT INTO THIS EVENING FOR THE ATLANTIC COASTAL WATERS...SOUTHERN CHESAPEAKE BAY...AND CURRITUCK SOUND. A WIND ADVISORY IS IN EFFECT INTO EARLY THIS EVENING FOR EASTERN PORTIONS OF THE AREA. HIGH SURF ADVISORY IS IN EFFECT FOR COASTAL COUNTY AREAS. HIGH RISK OF RIP CURRENTS TODAY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FORECASTER ID 32 THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ.
In the hours before
Special weather statement, Sep 1, 8:54 AM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 854 AM EDT FRI SEP 1 2006 VAZ077-078-082-084>086-090-091-094-095-098>100-011415- ACCOMACK VA-CHARLES CITY VA-GLOUCESTER VA-JAMES CITY VA-LANCASTER VA-MATHEWS VA-MIDDLESEX VA-NEWPORT NEWS/HAMPTON VA-NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHUMBERLAND VA-VIRGINIA BEACH VA-YORK VA- 854 AM EDT FRI SEP 1 2006 ...SHOWERS WITH STRONG WINDS CONTINUE MOVING THROUGH PORTIONS OF SOUTHEAST VIRGINIA... AT 854 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROAD AREA OF STRONG WINDS FROM MELFA...DOWN THROUGH NORFOLK...AND INTO THE PENINSULA AND NORTHERN NECK. WIND GUSTS UP TO 55 MPH CAN BE EXPECTED ACROSS THE REGION THROUGH 1015 AM EDT. BROWN
Local storm report, Sep 1, 9:51 AM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
951 AM EDT FRI SEP 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN DOWNTOWN NORFOLK 36.85N 76.28W
09/01/2006 M4.69 INCH CITY OF NORFOLK VA PUBLIC
4.69 INCHES IN SIX HOURS.
0940 AM FLASH FLOOD WINDSOR 36.00N 76.94W
09/01/2006 BERTIE NC EMERGENCY MNGR
NUMEROUS STREETS CLOSED DUE TO FLOODING COUNTYWIDE.
&&
AKIMBALLLocal storm report, Sep 1, 9:52 AM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
952 AM EDT FRI SEP 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM FLASH FLOOD CHESAPEAKE AIRPORT 36.66N 76.32W
09/01/2006 CITY OF CHESAPEAKE VA BROADCAST MEDIA
NUMEROUS STREETS FLOODED WITH A COUPLE OF FEET OF WATER.
&&
AKIMBALLLocal storm report, Sep 1, 9:56 AM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
956 AM EDT FRI SEP 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 AM FLASH FLOOD GATES 36.50N 76.77W
09/01/2006 GATES NC EMERGENCY MNGR
NUMEROUS ROADS CLOSED DUE TO FLOODING COUNTYWIDE.
0953 AM FLASH FLOOD AHOSKIE 36.29N 76.99W
09/01/2006 HERTFORD NC EMERGENCY MNGR
NUMEROUS ROADS CLOSED DUE TO FLOODING COUNTYWIDE.
&&
AKIMBALLLocal storm report, Sep 1, 10:11 AM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1011 AM EDT FRI SEP 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 AM FLASH FLOOD DAM NECK 36.78N 75.97W
09/01/2006 CITY OF VIRGINIA B VA EMERGENCY MNGR
LONDON BRIDGE ROAD AND CORPORATE LANDING STREETS FLOODED
WITH A COUPLE OF FEET OF WATER.
&&
AKIMBALLSpecial weather statement, Sep 1, 10:45 AM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1045 AM EDT FRI SEP 1 2006 NCZ014-VAZ096-011545- GATES NC-SUFFOLK VA- 1045 AM EDT FRI SEP 1 2006 ...HEAVY RAIN AND STRONG WINDS CONTINUE... AT 1045 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG SHOWER OVER SUNBURY...MOVING NORTHWEST AT 20 MPH. THE SHOWER WILL BE NEAR EASONS CROSSROADS AT 1050 AM EDT...SAVAGE AT 1055 AM EDT...BUCKLAND AT 1100 AM EDT...HAZELTON AT 1105 AM EDT...DRUM HILL AT 1110 AM EDT...SOMERTON AT 1115 AM EDT. WIND GUSTS TO 50 MPH AND TORRENTIAL DOWNPOURS ARE EXPECTED WITH THESE SHOWERS. RAINFALL RATES OF TWO INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. 44
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 5:50 AM EDT | Flash Flood Warning | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach | 6 hr |
| Sep 1, 6:36 AM EDT | Flash Flood Warning | AKQ | Isle of Wight, Southampton, Surry, City of Franklin, City of Newport News | 6 hr |
| Sep 1, 7:12 AM EDT | Flash Flood Warning | AKQ | York, City of Hampton, City of Poquoson | 4 hr |
| Sep 1, 7:40 AM EDT | Flash Flood Warning | AKQ | Dinwiddie, Prince George, Sussex, City of Petersburg | 4 hr |
| Sep 1, 7:54 AM EDT | Special Marine Warning | AKQ | 96 min | |
| Sep 1, 9:50 AM EDT | Coastal Flood Warning | AKQ | Accomack, Gloucester, Lancaster, Mathews, Middlesex, Northampton and 2 more | 16 hr |
| Sep 1, 10:11 AM EDT | Special Marine Warning | AKQ | 64 min | |
| Sep 1, 11:16 AM EDT | Flash Flood Warning | AKQ | Isle of Wight, Southampton, Surry, York, City of Chesapeake, City of Hampton and 6 more | 3 hr |
| Sep 1, 1:15 PM EDT | Flash Flood Warning | AKQ | Gloucester, James City, King and Queen, Mathews, Middlesex, New Kent and 1 more | 4 hr |
| Sep 1, 2:05 PM EDT | Flash Flood Warning | AKQ | Northampton | 115 min |
| Sep 1, 2:28 PM EDT | Flash Flood Warning | AKQ | Charles City, Prince George | 2 hr |
| Sep 1, 3:15 PM EDT | Flash Flood Warning | AKQ | Accomack | 3 hr |
| Sep 1, 4:45 PM EDT | Flash Flood Warning | AKQ | Lancaster, Northumberland | 2 hr |
| Sep 1, 4:37 PM EDT | Flash Flood Warning | AKQ | Dorchester, Somerset, Wicomico, Worcester | 3 hr |
Nearby
High Wind Warnings in Virginia, 2006High Wind Warnings in Maryland, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.